Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Crestor
avatar
chessiepk posted:
Two years ago I took Crestor for about a week for high cholesterol. After that week, I was in such muscle pain I discontinued use at the advice of my doctor. Ever since then, about every 2-3 months I experience the debilitating pain again for 2-3 weeks. I'm in the throws of it now. I was put on gabapentin but that doesn't seem to help. Has anyone else had an experience like this due to Crestor? Have you found any relief?
Reply
 
avatar
davedsel2 responded:
Hello.

I was taking Crestor for a few months about 2 years ago. My chronic pain was magnified and muscle pan was added. I had to stop taking the med and my doctor agreed. Plus, even with prescription drug coverage it was very expensive.

The muscular pain is a common side affect of many medications, Crestor being just one. I am trying to lower my cholesterol through better diet and activity rather than a medication.

If you are still experiencing pain, you need to discuss this with your doctor.
Please click on my username or avatar picture to read my story.

Blessings,

-Dave
 
avatar
Peter Abaci, MD responded:
The most commonly reported side effect resulting in patients stopping Crestor is indeed muscle pain, also known as myalgias. Studies have shown that about 17% of patients who start taking Crestor have to go off of it because of side effects like this. The exact cause of the myalgias from Crestor is unkown, but genetic predispositions and medication interactions have been considered. In rare cases, breakdown of muscle tissue has been reported, a harmful condition known as rhabdomyolysis. The next time that you have an episode, try seeing your doctor and ask about having kidney and liver blood work done.
 
avatar
chessiepk replied to Peter Abaci, MD's response:
I only have one kidney as I donated my other to my sister years ago. Should I be worried about this also?
Also, I discontinued use of Crestor after only a few days. I don't know why I should continue to get these episodes of debilitating pain. Have you heard of this before?
 
avatar
Peter Abaci, MD replied to chessiepk's response:
Persistent muscle pain after stopping a medication like Crestor, while probably not common, has been reported by others. The mechanisms behind these symptoms don't seem to be well understood, yet. I think a general check-up with your primary care physician, including an assessment of how your kidney is working, would be a good next step.


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

how do you live with chronic pain
how do you live with pain everyday More
Was this Helpful?
40 of 62 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.